Tumor necrosis factor alpha (TNF-alpha) inhibitors offer a targeted therapeutic strategy that contrasts with the nonspecific immunosuppressive agents traditionally used to treat most inflammatory diseases. These biologic agents have had a significant impact in ameliorating the signs and symptoms of inflammatory rheumatoid disease and improving patient function. From the onset of clinical trials, a central concern of cytokine blockade has been a potential increase in susceptibility to infections. Not surprisingly, a variety of infections have been reported in association with the use of TNF-alpha inhibitor agents. In particular, there is evidence suggesting an increased rate of granulomatous infections in patients treated with monoclonal TNF-alpha inhibitors. This review provides the incidence and nature of infections in patients treated with TNF-alpha inhibitor agents and reminds the clinician of the required vigilance in monitoring patients.